MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONF INTRO NDLE, BEV, 13G 6"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

MEDOS INTERNATIONAL SàRL CH CONF INTRO NDLE, BEV, 13G 6"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283902613
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the end of needle tore during use.No patient impact.Was surgery delayed due to the reported event? --> no, action taken when event occurred? --> new needle used, was procedure successfully completed? --> yes, were fragments generated? --> no, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned needle featured a small section of its cannulated tip crumpled upwards along the beveled core and split along one side.This may have been the result of stress applied during insertion of the needle.A review of the device history record could not be performed since the lot number was not provided.Confidence kit parts do not feature their lot number on their surface.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the needle tip becoming crimped and split cannot be determined from the samples and the information provided.A potential root cause may be inadvertently applying enough force on the tip of the needle to cause it to break in this manner.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).

Brand Name
CONF INTRO NDLE, BEV, 13G 6"
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8408874
Report Number1526439-2019-51435
Device Sequence Number16221483
Product Code GAA
UDI-Device Identifier10705034209449
UDI-Public(01)10705034209449
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283902613
Device Catalogue Number283902613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer04/05/2019
05/07/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/29/2019
05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1